Alert archive / Virginia / High Wind Watches in 2007

High Wind Watch 2, NWS Blacksburg, VA

February 24, 2007Smyth County, Tazewell County, Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this high wind watch at Feb 24, 2007, 4:11 AM EST for Smyth County, Tazewell County, Virginia; Mercer County, West Virginia. It took effect at Feb 24, 2007, 9:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 4:11 AM EST (09:11 UTC)
In effect from
Feb 24, 2007, 9:00 PM EST
Expired
Feb 24, 2007, 1:35 PM EST
In force
Issued by
NWS Blacksburg, VA

Counties Smyth County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3245 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 240911
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 AM EST SAT FEB 24 2007

...STRONG WINDS EXPECTED LATE TONIGHT INTO EARLY SUNDAY...

.AN INTENSIFYING STORM SYSTEM OVER THE MIDWEST WILL BRING
INCREASINGLY STRONG SOUTH TO SOUTHEAST WINDS LATE TONIGHT
INTO SUNDAY MORNING.

VAZ007-009-WVZ042-241700-
/O.NEW.KRNK.HW.A.0002.070225T0200Z-070225T1700Z/
TAZEWELL-SMYTH-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD
411 AM EST SAT FEB 24 2007

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH LATE
TONIGHT...WITH GUSTS AS HIGH AS 65 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR OVER SOUTHERN MERCER COUNTY...WEST
VIRGINIA INTO WESTERN TAZEWELL AND NORTHWESTERN SMYTH COUNTIES IN
VIRGINIA. SPECIFICALLY...THE HIGHEST GUSTS WILL LIKELY OCCUR JUST
TO THE WEST OF HIGHER RIDGE LINES IN THESE AREAS.

SOME UNCERTAINTY REMAINS WITH THE EVENTUAL STRENGTH OF WINDS
TONIGHT. IF IT APPEARS STRONG WINDS ARE IMMINENT...A HIGH WIND
WARNING WILL BE ISSUED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

LAWRENCE
2 follow-up statements
000 
WWUS71 KRNK 241533
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1033 AM EST SAT FEB 24 2007

...STRONG WINDS EXPECTED LATE TONIGHT INTO EARLY SUNDAY...

.AN INTENSIFYING STORM SYSTEM OVER THE MIDWEST WILL BRING
INCREASINGLY STRONG SOUTH TO SOUTHEAST WINDS LATE TONIGHT INTO
SUNDAY MORNING.

VAZ007-009-WVZ042-242345-
/O.CON.KRNK.HW.A.0002.070225T0200Z-070225T1700Z/
TAZEWELL-SMYTH-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD
1033 AM EST SAT FEB 24 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EST THIS EVENING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EST THIS EVENING
THROUGH SUNDAY MORNING. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH LATE
TONIGHT...WITH GUSTS AS HIGH AS 65 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR OVER SOUTHERN MERCER COUNTY...WEST
VIRGINIA INTO WESTERN TAZEWELL AND NORTHWESTERN SMYTH COUNTIES IN
VIRGINIA. SPECIFICALLY...THE HIGHEST GUSTS WILL LIKELY OCCUR JUST
TO THE WEST OF HIGHER RIDGE LINES IN THESE AREAS.

SOME UNCERTAINTY REMAINS WITH THE EVENTUAL STRENGTH OF WINDS
TONIGHT. IF IT APPEARS STRONG WINDS ARE IMMINENT...A HIGH WIND
WARNING WILL BE ISSUED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS71 KRNK 241835
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EST SAT FEB 24 2007

...STRONG WINDS EXPECTED BY EARLY SUNDAY MORNING...

.AN INTENSIFYING STORM SYSTEM OVER THE MIDWEST WILL BRING
INCREASINGLY STRONG SOUTH TO SOUTHEAST WINDS LATE TONIGHT INTO
SUNDAY MORNING.

VAZ007-WVZ042-250245-
/O.UPG.KRNK.HW.A.0002.070225T0200Z-070225T1700Z/
/O.NEW.KRNK.HW.W.0005.070225T0500Z-070225T2100Z/
TAZEWELL-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD
135 PM EST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH BY SUNDAY 
MORNING...WITH GUSTS AS HIGH AS 65 MPH POSSIBLE INTO SUNDAY
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER
SOUTHERN MERCER COUNTY...WEST VIRGINIA INTO WESTERN TAZEWELL
COUNTY IN VIRGINIA. SPECIFICALLY...THE HIGHEST GUSTS WILL LIKELY
OCCUR JUST TO THE WEST OF HIGHER RIDGE LINES IN THESE AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


$$

VAZ009-250245-
/O.UPG.KRNK.HW.A.0002.070225T0200Z-070225T1700Z/
/O.NEW.KRNK.WI.Y.0015.070225T0500Z-070225T2100Z/
SMYTH-
INCLUDING THE CITY OF...MARION
135 PM EST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH LATE
TONIGHT...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR ACROSS THE HIGHER ELEVATIONS BY EARLY
SUNDAY MORNING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

 

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Feb 24, 3:16 AM EST, 55 minutes earlier.

Area forecast discussion, Feb 24, 3:16 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 AM EST SAT FEB 24 2007

.SYNOPSIS...
COMPLICATED PATTERN THROUGH SUNDAY NIGHT WITH PLENTY OF STUFF
GOING ON. UPPER LOW COMING OUT OF THE ROCKIES WILL CLOSE OFF AND
HEAD TOWARD THE MIDWEST AND GREAT LAKES WITH A SHARP UPR RIDGE
OVER THE EAST. PCPN WILL QUICKLY SPREAD INTO THE AREA TONIGHT
ALONG A WARM FRONT/DEFORMATION ZONE DEVELOPING FROM ABOUT CHICAGO
SOUTHEAST ACROSS THE CWA ACCOMPANIED BY VERY STRONG WARM AIR
ADVECTION.  MEANWHILE A STRONG SFC RIDGE CURENTLY RESPONSIBLE FOR
THE COLD AND VERY DRY AIR OVER THE REGION THIS MORNING WILL CREATE
AN IN SITU COLD AIR DAMMING EVENT AS THE PCPN MOVES ACROSS THE
AREA. THIS WILL RESULT IN A WINTRY MIX OVER A LARGE PORTION OF THE
FCST AREA...WITH FREEZING RAIN LOOKING TO BE THE PRIMARY PCPN
TYPE.

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...
WE WILL SEE A NICE WARM UP TODAY AS WE MIX SOME WARMER AIR ALOFT
DOWN TO THE SFC...HOWEVER VERY DRY AIR WILL REMAIN AND WILL SET
THINGS UP FOR SIGNIFICANT EVAPORATIONAL COOLING AS PCPN MOVES IN
LATER TONIGHT. MANY PLACES COULD SEE SOME SLEET AT THE BEGINNING
OVER THE EVENT AS PCPN MOVES IN FROM THE WEST SHORTLY AFTER
MIDNIGHT. AREAS IN THE NORTH COULD EVEN SEE A PERIOD OF SNOW WHICH
COULD ACCUMULATE. HOWEVER WARMER TEMPS COMING IN ALOFT WILL
LIKELY CHANGE PCPN TO RAIN BY DAYBREAK SUNDAY. THERE IS STILL A
CHANCE THAT THIS CHANGOVER TO RAIN MAY NOT OCCUR VERY QUICKLY IN
THE FAR NORTH AND MORE SNOW IS POSSIBLE.  ANYWAY...EVAP COOLING
WILL PUSH SFC TEMPS TO FRZG OR BELOW IN THE GEOGRAPHICALLY FAVORED
COLD AIR DAMMING AREAS.

GFS MODEL IS SHOWING SFC TEMPS CONTINUING TO FALL DURING THE DAY
SUNDAY EVEN AFTER SATURATION IS REACHED. WE ARE NOT BUYING THIS IN
LATE FEBRUARY DURING THE DAY SO WILL RESTRICT WINTER STORM WATCH
TO EXTREME NORTH AND GO WITH AN ADVISORY FOR CENTRAL COUNTIES.
ADVISORY COUNTIES WILL PROBABLY SEE A RETURN TO PLAIN RAIN SUNDAY
AFTERNOON THEN POSSIBLY BACK TO FRZG DRZL BY EVENING AS THE
SIGNIFICANT PCPN ENDS.

FREEZING DRZL WILL LIKELY CONT INTO SUNDAY EVENING...THEN OCCLUDED
FRONT PUSHES THRU AND THINGS BEGIN CLEARING OUT. THEN WITH UPR LOW
SPINNING AND FILLING OVER THE GREAT LAKES WE WILL SEE A COUPLE DAY
PERIOD OF MODERATE COLD AIR ADVECTION WITH LIGHT SNOW/RAIN SHOWERS
IN THE UPSLOPE WEST...WHICH AT THIS TIME DOES NOT LOOK SIGNIFICANT.

WIND CONCERNS...
VERTICALLY STACKED MIDWEST SYSTEM WILL CREATE A RAPID INCREASE IN
FLOW ALOFT TONIGHT AS GRADIENT QUICKLY TIGHTENS WITH INFLUX OF WARM
ADVECTION. SETUP APPEARS QUITE FAVORABLE FOR A HIGH WIND EVENT OVER
FAR SOUTHWEST VIRGINIA INTO SOUTHERN MERCER COUNTY WEST VIRGINIA.
BOTH GFS AND NAM SHOW SOUTH/SOUTHEASTERLY H85 JET INTENSIFYING TO 60
KNOTS OR BETTER BY 06Z TONIGHT...WITH STRONG CROSS BARRIER COMPONENT
SUPPORTING LOCALIZED WARNING LEVEL GUSTS. PAST SIMILAR EVENTS HAVE
PRODUCED THE HIGHEST WINDS OVER WESTERN TAZEWELL COUNTY INTO
SOUTHERN MERCER COUNTY...AS WELL AS ISOLATED SPOTS OF SMYTH
COUNTY...THE TYPICAL AREAS WHERE DAMMING WEDGE IS NOT ABLE TO
HOLD LONG. THUS...WILL HOIST A HIGH WIND WATCH FOR THESE AREAS
BEGINNING AT 9 TONIGHT THROUGH NOON SUNDAY. ELSEWHERE...MAINLY
LIGHT FLOW EXCEPT HIGHEST ELEVATIONS /ABOVE 3500 FEET/ GIVEN IN
SITU DAMMING WEDGE.

&&

.PREV DISCUSSION...
/ISSUED 1230 AM EST SAT FEB 24 2007/

AVIATION /06Z-06Z/...

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. SURFACE RIDGE
DRIFTING ACROSS THE REGION WILL PROVIDE MAINLY LIGHT AND VARIABLE
WINDS OVER THE NEXT 24 HOURS. IN THE SKY DEPARTMENT...MOSTLY CLEAR
CONDITIONS EXPECTED THROUGH 18Z...WITH AN INCREASE IN MID/HIGH
CLOUDS LATE IN THE AFTERNOON AND EVENING PER ONSET OF WARM
ADVECTION ALOFT. PRECIPITATION WILL LIKELY BE APPROACHING TOWARD
THE END OF THE TAF PERIOD WITH INCREASING LIFT GOING TO SATURATE A
VERY DRY ATMOSPHERE...THOUGH BELIEVE ANY WIDESPREAD PRECIPITATION
WILL HOLD OFF UNTIL AFTER 06Z TONIGHT.

PREV DISCUSSION...
/ISSUED 918 PM EST FRI FEB 23 2007/

SHORT TERM /REST OF TONIGHT/...

HIGH PRESSURE OVER THE GREAT LAKES REGION WILL BUILD INTO THE AREA
OVERNIGHT AND KEEP A NORTHWEST TO NORTH GRADIENT WIND OVER THE
REGION. HOWEVER...WITH CLEAR SKIES AND SUCH A DRY AIRMASS WE ARE
ALREADY RADIATING WELL ENOUGH THAT VALLEY LOCATIONS ARE BEGINNING
TO DECOUPLE. I HAVE ADJUSTED MIN TEMPS DOWN A FEW DEGREES FOR MOST
LOCATIONS BASED ON CURRENT TEMPS AND LOW DEWPOINTS. I MADE
ADJUSTMENTS TO THE CURRENT TEMP/DEWPOINT AND WIND GRIDS FROM
OBSERVATIONS. NO OTHER CHANGES WERE NEEDED.

AVIATION /00Z-24Z/...

HIGH PRESSURE BUILDING INTO FROM THE NORTH WILL CAUSE WINDS TO
SUBSIDE THIS PERIOD WITH VFR CONDITIONS EXPECTED THROUGH 00Z SUN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZING RAIN ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
     SUNDAY NIGHT FOR VAZ011-013-014-017-018-022-033>035-
     045>047.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING
     FOR VAZ019-020-023-024.

     HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     VAZ007-009.

NC...NONE.
WV...FREEZING RAIN ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
     SUNDAY NIGHT FOR WVZ044.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING
     FOR WVZ045.

     HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     WVZ042.

&&

SYNOPSIS...JS
SHORT TERM...JS
Hazardous weather outlook, Feb 24, 4:11 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 AM EST SAT FEB 24 2007

VAZ019-020-023-024-WVZ045-251200-
ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-GREENBRIER-
411 AM EST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PRECIPITATION WILL OVERSPREAD THE AREA LATE TONIGHT...LIKELY
TAKING THE FORM OF A MIX OF FREEZING RAIN AND SLEET...WITH SOME
SNOW POSSIBLE AT THE ONSET. LIGHT ACCUMULATIONS OF SNOW AND ICE
ARE POSSIBLE LATE TONIGHT.

A WINTER STORM WATCH GOES INTO EFFECT LATE TONIGHT FOR THIS
POSSIBILITY. PLEASE SEE OUR WEB SITE AT WWW.WEATHER.GOV/BLACKSBURG
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH REMAINS IN EFFECT ON SUNDAY. AREAS OF
FREEZING RAIN ARE EXPECTED TO PERSIST INTO SUNDAY EVENING. THE
POSSIBILITY EXISTS FOR SIGNIFICANT ACCUMULATIONS OF ICE IN EXCESS
OF A QUARTER INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WINTRY PRECIPITATION AS WELL
AS ANY ACCUMULATIONS OF ICE. REPORTS MAY BE EMAILED TO
RNK.SKYWARN@NOAA.GOV OR PHONED IN TO 1 866 215-4324.

VAZ011-013-014-017-018-022-033>035-045>047-WVZ044-251200-
GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ROANOKE-FRANKLIN-BEDFORD-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MONROE-
411 AM EST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PRECIPITATION WILL OVERSPREAD THE AREA LATE TONIGHT. THE
PRECIPITATION IS EXPECTED TO TAKE THE FORM OF MAINLY RAIN...THOUGH
AREAS OF FREEZING RAIN ARE POSSIBLE. FOR THIS REASON...A FREEZING
RAIN ADVISORY IS IN EFFECT LATE TONIGHT. PLEASE SEE OUR WEB SITE
AT WWW.WEATHER.GOV/BLACKSBURG FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZING RAIN ADVISORY IS IN EFFECT SUNDAY FOR THE POSSIBILITY
OF LIGHT FREEZING RAIN CONTINUING INTO THE EVENING HOURS. LIGHT
ACCUMULATIONS OF ICE ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WINTRY PRECIPITATION AS WELL
AS ANY ACCUMULATIONS OF ICE. REPORTS MAY BE EMAILED TO
RNK.SKYWARN@NOAA.GOV OR PHONED IN TO 1 866 215-4324.

NCZ003>006-019-020-VAZ032-043-044-058-059-251200-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
411 AM EST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ007-009-WVZ042-251200-
TAZEWELL-SMYTH-MERCER-
411 AM EST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND
CONTINUE OVERNIGHT. WIND GUSTS UP TO 65 MPH ARE POSSIBLE...
PARTICULARLY JUST WEST OF HIGHER RIDGE LINES. FOR THIS REASON...A
HIGH WIND WATCH IS IN EFFECT TONIGHT. PLEASE SEE OUR WEB SITE AT
WWW.WEATHER.GOV/BLACKSBURG FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ARE POSSIBLE EARLY SUNDAY MORNING.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WINDS OR WIND DAMAGE
TONIGHT INTO EARLY SUNDAY. REPORTS MAY BE EMAILED TO
RNK.SKYWARN@NOAA.GOV OR PHONED IN TO 1 866 215-4324.

NCZ001-002-018-VAZ010-012-015-016-WVZ043-251200-
ASHE-ALLEGHANY NC-WATAUGA-BLAND-WYTHE-GRAYSON-CARROLL-SUMMERS-
411 AM EST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PRECIPITATION WILL OVERSPREAD THE AREA LATE TONIGHT. IN MOST
AREAS...THE PRECIPITATION WILL REMAIN ALL LIQUID...HOWEVER POCKETS
OF FREEZING RAIN ARE POSSIBLE...MAINLY ALONG THE BLUE RIDGE AND
DEEPER MOUNTAIN VALLEYS...WHERE LIGHT ACCUMULATIONS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WITH POCKETS OF FREEZING RAIN WILL CONTINUE INTO SUNDAY
AFTERNOON. LIGHT ICING IS POSSIBLE IN AREAS WHERE TEMPERATURES
REMAIN JUST BELOW FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WINTRY PRECIPITATION AS WELL
AS ANY ACCUMULATIONS OF ICE. REPORTS MAY BE EMAILED TO
RNK.SKYWARN@NOAA.GOV OR PHONED IN TO 1 866 215-4324.

LAWRENCE

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:09 AM ESTWinter Storm WatchRNKAlleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more10 hr
Feb 24, 4:09 AM ESTFreezing Rain AdvisoryRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Craig and 10 more25 hr
Feb 24, 1:35 PM ESTHigh Wind WarningRNKTazewell25 hr
Feb 24, 1:35 PM ESTWind AdvisoryRNKSmyth25 hr
Feb 24, 2:21 PM ESTWinter Storm WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more22 hr

Nearby

High Wind Watches in Virginia, 2007High Wind Watches in West Virginia, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.